Alert archive / Ohio / Frost Advisories in 2014
Frost Advisory 3, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at Oct 10, 2014, 3:50 PM EDT for 6 counties in Ohio. It took effect at Oct 11, 2014, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2014, 3:50 PM EDT (19:50 UTC)
- In effect from
- Oct 11, 2014, 4:00 AM EDT
- Expired
- Oct 11, 2014, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Cleveland, OH
Counties Hancock County, OH, Lucas County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 129 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
282 WWUS71 KCLE 101950 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 350 PM EDT FRI OCT 10 2014 .HIGH PRESSURE WILL RIDGE INTO NORTHWEST OHIO FROM THE NORTHERN PLAINS TONIGHT. THIS WILL ALLOW THE ATMOSPHERE TO DRY OUT AS SKIES CLEAR. OHZ003-006-008-017-018-027-110400- /O.NEW.KCLE.FR.Y.0003.141011T0800Z-141011T1300Z/ LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-WYANDOT- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FREMONT... FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY 350 PM EDT FRI OCT 10 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY. * TEMPERATURES...FALLING INTO THE MIDDLE 30S BY SUNRISE. * TIMING...EARLY MORNING HOURS OF SATURDAY. * IMPACTS...ANY TENDER FLOWERS OR VEGETATION COULD BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
3 follow-up statements
683 WWUS71 KCLE 110207 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1007 PM EDT FRI OCT 10 2014 .HIGH PRESSURE WILL BUILD INTO NORTHWEST OHIO FROM THE NORTHERN PLAINS TONIGHT. THIS WILL ALLOW THE ATMOSPHERE TO DRY OUT AS THE CLOUDS THIN SOME. OHZ003-006-008-017-018-027-111015- /O.CON.KCLE.FR.Y.0003.141011T0800Z-141011T1300Z/ LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-WYANDOT- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FREMONT... FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY 1007 PM EDT FRI OCT 10 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... * TEMPERATURES...FALLING INTO THE MIDDLE 30S TOWARD SUNRISE. * TIMING...EARLY MORNING HOURS OF SATURDAY. * IMPACTS...ANY TENDER FLOWERS OR VEGETATION COULD BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
468 WWUS71 KCLE 110804 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 404 AM EDT SAT OCT 11 2014 .HIGH PRESSURE WILL BUILD INTO NORTHWEST OHIO FROM THE NORTHERN PLAINS TONIGHT. THIS WILL ALLOW THE ATMOSPHERE TO DRY OUT AS THE CLOUDS THIN SOME. OHZ003-006-008-017-018-027-111300- /O.CON.KCLE.FR.Y.0003.000000T0000Z-141011T1300Z/ LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-WYANDOT- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FREMONT... FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY 404 AM EDT SAT OCT 11 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...FALLING INTO THE MIDDLE 30S TOWARD SUNRISE. * TIMING...EARLY MORNING HOURS TODAY. * IMPACTS...ANY TENDER FLOWERS OR VEGETATION COULD BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
559 WWUS71 KCLE 111313 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 913 AM EDT SAT OCT 11 2014 OHZ003-006-008-017-018-027-111415- /O.EXP.KCLE.FR.Y.0003.000000T0000Z-141011T1300Z/ LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-WYANDOT- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FREMONT... FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY 913 AM EDT SAT OCT 11 2014 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE WARMED INTO THE LOWER TO MIDDLE 40S ACROSS THE REGION AFTER SEVERAL LOCATIONS DIPPED INTO THE MIDDLE 30S OVERNIGHT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Oct 10, 1:52 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Oct 10, 1:52 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 152 PM EDT FRI OCT 10 2014 .SYNOPSIS... HIGH PRESSURE FROM THE UPPER MIDWEST WILL SLOWLY BUILD OVER THE OHIO VALLEY TODAY AND SATURDAY...AND THEN SHIFT EAST ON SUNDAY. THIS WILL KEEP THE TRACK OF WEATHER SYSTEMS TO OUR SOUTH THROUGH THE WEEKEND. EARLY NEXT WEEK LOW PRESSURE WILL DEVELOP ACROSS THE SOUTHERN PLAINS AND MOVE NORTHEAST TO THE GREAT LAKES...TAKING A COLD FRONT ACROSS THE REGION TUESDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CLOUD COVER HAS THINNED BRIEFLY OVER THE REGION WHICH HAS BEEN GOOD TO ALLOW THE FOG OVER THE SOUTHEASTERN COUNTY WARNING AREA TO LIFT. EXPECT THE CLOUD COVER TO FILL BACK IN THIS AFTERNOON AS LOW PRESSURE MOVES UP THE OHIO RIVER VALLEY. STILL LOOKS LIKE THERE COULD BE A FEW LIGHT SHOWERS/SPRINKLES ACROSS THE SOUTHERN CWA. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... SURFACE HIGH BUILDS OVER THE AREA TONIGHT AND SATURDAY. THERE MAY STILL BE PATCHES OF LAKE EFFECT CLOUDS OTHERWISE PARTLY/MOSTLY SUNNY AND A BIT COOL...HIGHS MOSTLY IN THE 50S. THE CHANCE FOR FROST TONIGHT DEPENDS ON DEWPOINTS. SUBTLE DIFFERENCES IN GUIDANCE LOWS FOR TONIGHT AND ANY FROST MIGHT JUST BE PATCHY. THE BETTER FROST CHANCES APPEAR TO BE SATURDAY NIGHT/SUNDAY MORNING. FURTHER DRYING WILL TAKE PLACE AND THE HIGH WILL BE OVERHEAD. WILL GO WITH LOWS IN THE MID 30S AND PUT THE MENTION OF FROST INTO THE FORECAST FOR MOST ALL INLAND AREAS. SHOWERS ARE FORECAST TO ARRIVE A LITTLE LATER AND HAVE LOWERED THE PRECIP CHANCES FOR SUNDAY...LEAVING ONLY A SLIGHT CHANCE ACROSS THE SOUTHWEST THIRD OF COUNTIES. MOISTURE INCREASES AND WARM FRONT PUSHES NORTH SUNDAY NIGHT AND THAT IS WHEN THE SHOWER CHANCES WILL INCREASE. PRECIP CHANCES TO START MONDAY...BUT AS LONG AS THE WARM FRONT LIFTS TO OUR NORTH THE AFTERNOON MAY BE DRY. TEMPERATURES THEREFORE WILL CLIMB ABOVE NORMAL. LOW CENTER AND COLD FRONT WILL STILL OFF TO THE WEST...NEAR CHICAGO BY MONDAY EVENING. MORE WIDESPREAD SHOWERS MOVE INTO WESTERN OHIO MONDAY NIGHT. && .LONG TERM /TUESDAY THROUGH THURSDAY/... A SHARP UPPER LEVEL TROUGH WILL IMPACT THE FORECAST AREA AT THE START OF THE PERIOD. AT THE SURFACE...STRONG LOW PRESSURE WILL PASS JUST TO THE WEST AND NORTH OF THE AREA ON TUESDAY. MODELS CONTINUE HAVE SOME DIFFERENCES WITH THE TIMING AND MOVEMENT OF THIS LOW BUT THESE DIFFERENCES HAVE LITTLE IMPACT ON THE PRACTICAL WEATHER. TUESDAY WILL BE A WET DAY WITH WIDESPREAD RAIN AND SOME EMBEDDED THUNDER LIKELY. A COLD FRONT WILL CROSS THE AREA DURING THE DAY SO TEMPS REMAIN A CHALLENGE GIVEN THE UNCERTAINTY OF THE TIMING. AT ANY RATE THERE WILL BE A DISTINCT AIRMASS CHANGE BEHIND THE FRONT. LINGERING COLD AIR ADVECTION SHOWERS WILL CONTINUE TUESDAY NIGHT INTO WEDNESDAY NIGHT...ESPECIALLY IN THE EAST. WILL TRY FOR A DRY THURSDAY AS HIGH PRESSURE FINALLY RETURNS. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... HIGH PRESSURE WILL REMAIN OVER LAKE ERIE WHILE AN AREA OF LOW PRESSURE SLIDES NORTHEAST THROUGH THE TENNESSEE VALLEY OVERNIGHT. NOT EXPECTING AS MUCH FOG ACROSS THE SRN SITES AS LAST NIGHT AS WINDS STAY UP NEAR 5-8 KNOTS WITH LOTS OF HIGH CLOUD AROUND. DID INCLUDE A BRIEF WINDOW OF MVFR VISIBILITIES AT FDY/MFD/CAK ALTHOUGH ITS POSSIBLE WE MAY NOT SEE THESE DEVELOP. RAIN WILL MOVE ACROSS CENTRAL OHIO OVERNIGHT BUT EXPECTING THIS TO REMAIN SOUTH OF THE TERMINALS. EXPECTING SOME MVFR CLOUDS TO DEVELOP OFF LAKE ERIE TONIGHT AND IMPACT ERI/CLE/YNG. LIGHT NORTH WINDS BELOW 10 KNOTS WILL CONTINUE. .OUTLOOK...NON-VFR POSSIBLE SATURDAY NEAR LAKE ERIE AND LATE SUNDAY INTO MONDAY. NON VFR SPREADING EAST ACROSS THE AREA IN RAIN ON TUESDAY AND LINGERING INTO WEDNESDAY. && .MARINE... HIGH PRESSURE WILL DOMINATE THE LAKE THE NEXT COUPLE OF DAYS. THIS WILL RESULT IN N TO NE WINDS UNDER 15 KNOTS CONTINUING INTO SUNDAY. AT THAT TIME THE SURFACE RIDGE WILL CROSS THE LAKE ALLOWING THE FLOW TO TAKE ON A SOUTHERLY COMPONENT. WINDS WILL INITIALLY BE SE BUT BY MONDAY INCREASING SOUTH WINDS ARE EXPECTED AHEAD OF THE NEXT STORM SYSTEM. A STRONG SURFACE COLD FRONT WILL CROSS THE LAKE TUESDAY AS STRONG LOW PRESSURE PASSES TO THE NORTH OF THE LAKE. WILL LIKELY NEED HEADLINES BOTH AHEAD AND BEHIND THE FRONTAL PASSAGE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...OUDEMAN NEAR TERM...MULLEN SHORT TERM...OUDEMAN LONG TERM...KUBINA AVIATION...KEC MARINE...KUBINA
Hazardous weather outlook, Oct 10, 3:47 AM EDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 347 AM EDT FRI OCT 10 2014 OHZ003-006>013-017>023-027>033-036>038-047-089-PAZ001-111100- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE- 347 AM EDT FRI OCT 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST IS POSSIBLE ACROSS OUTLYING AREAS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FROST WILL BE LIKELY AGAIN SATURDAY NIGHT IN OUTLYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ014-PAZ002-003-111100- ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- 347 AM EDT FRI OCT 10 2014 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FROST WILL BE LIKELY SATURDAY NIGHT IN OUTLYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-111100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 347 AM EDT FRI OCT 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 10:17 PM EDT | Frost Advisory | CLE | Ashtabula | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.